MAUDE Adverse Event Report: SYNTHES GMBH TFNA FEM NAIL Ø12 130° L200 TIMO15; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SYNTHES GMBH TFNA FEM NAIL Ø12 130° L200 TIMO15; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 04.037.243S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/01/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient had a tfna implanted in (b)(6) 2024.A tfna nail broke near the tfna blade.This was noticed after a repeat x-ray taken in order to determine the timing for metal removal.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: d4 (lot, expiration), d9, h4.Corrected: d1, d4 (catalog, primary udi #), e1 (email).H3, h6: the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that tfna fem nail ø12 130° l200 timo15 was broken from the screw blade mating hole.Both fragments were received.In addition, the prong of lock prong assembly was bent.Broken: with the information provided is not possible to determine a potential cause at this moment.The mode of failure of the device is multi-factorial and consideration must be given to all other potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.The observed bent condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.P roperly handling and¿attention to the approved use of the device diminishes the risk of failure.A dimensional inspection for the tfna fem nail ø12 130° l200 timo15 was not performed due to post manufacturing damage.A functional test was not performed as it is not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the tfna fem nail ø12 130° l200 timo15 would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.There is no indication that a design or manufacturing issue has caused the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot
=
> manufacturing location: monument.Manufacturing date: 11-dec-2022.Expiration date: 01-dec-2032.Part number: 04.037.243s, 12mm/130 deg ti cann tfna 200mm - sterile.Lot number: 3486p02 (sterile).Lot quantity: (b)(4).Component part(s) reviewed: part number: 21127 timoagri16.00.Lot number: 2002p52.Lot quantity: (b)(4) pounds.Inspection instruction met all inspection acceptance criteria.Certified test report supplied by perryman company dated 23-aug-2022 was reviewed and determined to be conforming.Lot summary report dated 14-nov-2019 met all inspection acceptance criteria.Raw material receiving/putaway checklist met all inspection acceptance criteria.Part number: 04.037.912.3, tfna lock drive.Lot number: 3173p56.Lot quantity: (b)(4).One piece (1) piece was scrapped in cell at op #50, final inspection due to surface finish-dings/scratches.Production order traveler met all inspection acceptance criteria apart from the one (1) piece scrapped.Inspection sheet, incoming final inspection, ns673827 rev a met all inspection acceptance criteria apart from the four pieces scrapped.Part number: 04.037.942.2, lock prong, 130 degree, tfna.Lot number: 3356p36.Lot quantity: (b)(4).Production order traveler met all inspection acceptance criteria.Device history review
=
> a manufacturing record evaluation was performed for the finished device with batch number 3486p02.No nonconformities or manufacturing irregularities have identified related to the complaint condition.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TFNA FEM NAIL Ø12 130° L200 TIMO15
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
elba bello
1302 wrights lane east
west chester, PA 19380
9083863534
MDR Report Key23967892
Report Number8030965-2026-00118
Device Sequence Number9405695
Product Code HSB
UDI-Device Identifier10886982097279
UDI-Public(01)10886982097279(17)321201(10)3486P02
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04.037.243S
Device Lot Number3486P02
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/16/2025
Supplement Date Received by Manufacturer03/03/2026
Initial Report FDA Received Date01/05/2026
Supplement Report FDA Received Date03/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown